MAUDE Adverse Event Report: ETHICON INC.; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC.; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B414
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported upon opening the box of barbed suture on (b)(6) 2026.The label of the outer box shown as product code with cutting needle but inner sutures are product with rounded body.Found only 1 piece with the correct item out of whole box.No reported adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information was requested, and the following was obtained: 1.Could you please clarify if extra device belongs to this complaint? ans: yes, the product has a packaging of sxmp2b414, lot#: 108p5c, but it contains a mixture of sxmp2b414 lot#: 108p5c and sxpp2b414 (lot#: 1019ga) in same box, according to hospital feedback.2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.Ans: same product complaint.3.If the device was not reported before, please provide more details of device malfunction.Ans: na.4.If the product doesn't belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.Ans: na.Additional information provided: did the event occur during sterile processing? unknown, did the event occur during field inspection? unknown, did the event occur during internal service activities such as calibration? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study? unknown.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection revealed that one open box with ten unopened foil packets was received for analysis.Upon initial inspection of the box received, it was found that the foil packets belong to product code sxpp2b414, lot 1019ga.While the box pertains to product code sxmp2b414 whit lot 108p5c.Due to the mismatch observed, a further analysis to determine if the complaint represents a defect/or a process deviation.Based on the findings, the foil packets labeled lot 1019ga were manufactured on may 28, 2024, with an expiry date of april 30, 2026.The box associated with lot 108p5c was produced on may 28, 2025, and expires on april 30, 2027.Given the one-year difference between the production dates, it is not possible for these items to have been mixed during the manufacturing process.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24877570
Report Number2210968-2026-03955
Device Sequence Number21337180
Product Code NEW
UDI-Device Identifier10705031464612
UDI-Public(01)10705031464612(17)260430(10)1019GA
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSXPP2B414
Device Lot Number1019GA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown